An explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equations
Loading...
Date
Authors
Chapwanya, Michael
Jejeniwa, O.A.
Appadu, A. Rao
Lubuma, Jean M.-S.
Journal Title
Journal ISSN
Volume Title
Publisher
Taylor and Francis
Abstract
In this work, we consider numerical solutions of the FitzHugh–Nagumo system of equations describing the propagation of electrical signals in nerve axons. The system consists of two coupled equations: a nonlinear partial differential equation and a linear ordinary differential equation. We begin with a review of the qualitative properties of the nonlinear space independent system of equations. The subequation approach is applied to derive dynamically consistent schemes for the submodels. This is followed by a consistent and systematic merging of the subschemes to give three explicit nonstandard finite difference schemes in the limit of fast extinction and slow recovery. A qualitative study of the schemes together with the error analysis is presented. Numerical simulations are given to support the theoretical results and verify the efficiency of the proposed schemes.
Description
Keywords
Nonstandard finite difference, Equilibrium point, Kinematic model, FitzHugh–Nagumo (FH-N), Dielectric waveguides, Finite difference method, Kinematics, Ordinary differential equations, Partial differential equations, Independent systems, Linear ordinary differential equations, Nonlinear partial differential equations, Qualitative properties, Nonlinear equations
Sustainable Development Goals
Citation
M. Chapwanya, O. A. Jejeniwa, A. R. Appadu & J. M.-S. Lubuma (2018): An
explicit nonstandard finite difference scheme for the FitzHugh–Nagumo equations, International
Journal of Computer Mathematics, vol. 96, no. 10, pp. 1993-2009, DOI: 10.1080/00207160.2018.1546849.